MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80B305
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the nail did not extend and was replaced with a new one.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Updated section h6 investigation findings and investigation conclusions investigation from the capa identified a potential reason for the disengaged ai-br nut is due to application technique that affects the performance of the epoxy bond interface strength, coupled with added weight while distracting.This caused all but the control nail to fail.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned precice nail revealed there was no visible damage.The x-ray images of the internal components revealed that the al-br nut backed out from the distraction rod and the thrust bearing was determined to be broken which is visible and may have caused the nail to stop lengthening.The reported failure has, therefore, been confirmed.The nail was functionally tested and it was determined that the distraction rod within the nail was able to be lengthened by hand which would likely point to a al-br failure.The force test and stroke test showed no signs of distraction or retraction (likely due to the al-br nut bonding failure/broken bearing).During sectioning of the nail it was observed that the al-br nut was out of the distraction rod.Upon review of the x-ray images on the released work order, there were no disparities or anomalies seen.During review of the inspection quality control (iqc) data for the lots of housing tube, distraction rod, and thrust bearing confirmed that the parts met design specifications per the engineering drawings.Review of the work order indicates the device passed all inspections per the acceptance tests.The al-br nut bonding failure is a known event/issue which is being investigated under a corrective and preventative action.Based on feedback from the healthcare provider/patient, no event in particular has occurred in which they believe may have contributed to or led to the nail failure.There was no exact cause known for the broken thrust bearing.Although, based on the provided information it would appear likely the nail became damaged when the surgeon attempted to recharge the nail on the back table during the revision procedure.Device labeling: per precice intramedullary limb lengthening system instructions for use, "this product is licensed to the customer for single use only." device records review: the review of the device history records (dhr) indicated the unit met all required quality specifications and testing prior to product departure.
 
Event or Problem Description
It was reported that the nail only extended 7.1cm and stopped.The nail was reportedly loose and moving inside and has now been explanted and replaced with a new one.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16196533
Report Number3006179046-2023-00105
Device Sequence Number20326277
Product Code HSB
UDI-Device Identifier00812258020347
UDI-Public812258020347
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B305
Device Lot Number2081903AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/13/2023
02/13/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/20/2023
02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight70 KG